Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    16
    ReputationRep:
    I hear this is a thing, and I'm about to embark on a long, long journey in a bid to get normal eczema skin. I believe I have "steroid induced eczema" on my fingers, neck and upper lip.

    It isn't recognised by my sister or her boyf who are both doctors working for the NHS.

    Has anyone with credentials or experience recognised TSW, Red Skin Syndrome, or steroid-induced eczema?

    Thanks
    • TSR Support Team
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    TSR Support Team
    Clearing and Applications Advisor
    (Original post by Teenage Hype)
    I hear this is a thing, and I'm about to embark on a long, long journey in a bid to get normal eczema skin. I believe I have "steroid induced eczema" on my fingers, neck and upper lip.

    It isn't recognised by my sister or her boyf who are both doctors working for the NHS.

    Has anyone with credentials or experience recognised TSW, Red Skin Syndrome, or steroid-induced eczema?

    Thanks
    This isn't something I've come across before, I'm no doctor though! How long has it been going on for you? Have you seen your GP about it? Don't know about specifics but there's things they can do to help 'normal' eczema at least and some of them might work for this.
    • Thread Starter
    Offline

    16
    ReputationRep:
    (Original post by furryface12)
    This isn't something I've come across before, I'm no doctor though! How long has it been going on for you? Have you seen your GP about it? Don't know about specifics but there's things they can do to help 'normal' eczema at least and some of them might work for this.
    I'm going to see a GP, but this condition isn't known/accepted for many reasons:

    - It looks like normal eczema/inflammation
    - Steroid creams WILL reduce inflammation, but will turn into a cyclical due to diminishing results
    - Monopolies like GSK thrive off prescriptions of this stuff
    - Medical courses don't outline TSA/RSS

    One thing I have to say is that the "things" they can do are either moisturiser, oral/topical steroids, antihistamines and shots of kenalog - my experience of seeing 10+ GP's over my lifetime of eczema.

    Since the skin is an organ, applying topical steroids to "normal" eczema patches is likely to continue the addiction (and I don't have that many "normal" eczema patches to be honest).

    Any other opinions on this? I'm trying to spread awareness as well as get some "help" from others - even though the only cure is time really.
    Offline

    16
    ReputationRep:
    (Original post by Teenage Hype)
    I'm going to see a GP, but this condition isn't known/accepted for many reasons:

    - It looks like normal eczema/inflammation
    - Steroid creams WILL reduce inflammation, but will turn into a cyclical due to diminishing results
    - Monopolies like GSK thrive off prescriptions of this stuff
    - Medical courses don't outline TSA/RSS

    One thing I have to say is that the "things" they can do are either moisturiser, oral/topical steroids, antihistamines and shots of kenalog - my experience of seeing 10+ GP's over my lifetime of eczema.

    Since the skin is an organ, applying topical steroids to "normal" eczema patches is likely to continue the addiction (and I don't have that many "normal" eczema patches to be honest).

    Any other opinions on this? I'm trying to spread awareness as well as get some "help" from others - even though the only cure is time really.
    Go to your doctor and receive proper advice. The Student Room is not the place.

    In addition, spreading "awareness" of a condition which is not recognised and has flawed reasoning is unhelpful in itself.

    There is a possibility that the 'eczema' you are experiencing isn't actually eczema. Topical steroids can cause types of dermatitis and infections of the skin, which you may perceive to be similar to eczema. Discuss discontinuing the steroids with your doctor if you are uncomfortable with them, and ask about alternatives.
    • Thread Starter
    Offline

    16
    ReputationRep:
    (Original post by ax12)
    Go to your doctor and receive proper advice. The Student Room is not the place.

    In addition, spreading "awareness" of a condition which is not recognised and has flawed reasoning is unhelpful in itself.

    There is a possibility that the 'eczema' you are experiencing isn't actually eczema. Topical steroids can cause types of dermatitis and infections of the skin, which you may perceive to be similar to eczema. Discuss discontinuing the steroids with your doctor if you are uncomfortable with them, and ask about alternatives.
    This is exactly what I'm doing - seeing a GP. I'm at the stage where I'm going through TSW regardless, unless infections occur in which I'll be forced to stop.

    By spread awareness, I realise this isn't a NHS recognised condition, and I know that correlation doesn't necessarily equal causation - but if a heavy TCS user is noticing a cycle of diminishing returns, then my purpose of this post is to inform them that it may not be "normal eczema", rather a steroid-induced eczema - there are many medical studies to back this up, see below (note there are many names regarding TSA)

    http://itsan.org/resources/
    https://en.wikipedia.org/wiki/Steroid_rosacea
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 13, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.